Did my doctor give me a goiter?
I have an extensive family history of hypothyroidism and goiter. My doctor has been watching mine for as long as I can remember, since I was a teenager, because I present with symptoms of hypothyroidism, but my labs always come back within normal ranges.
A few months ago, my symptoms were really bad, and he decided to give me a low dose of synthroid to take to see if I did better with a little thyroid boost. I ended up feeling hyper on it, so we stopped.
Now I have a goiter with nodules.
I had read that they treat goiters with synthroid or may prescribe something like that to shrink them, so I could be way off base and I may have just been predisposed to thyroid disease that is finally rearing its head after years of symptoms. The timing makes me curious, though.
Does anyone who has a better understanding of thyroid disease have an idea of whether or not it’s possible that this is from taking the medication? How do they treat it? I am very concerned, since I am traveling out of state in three weeks for surgery and I need to be in suitable condition to be operated on.
This question is in the General Section. Responses must be helpful and on-topic.